Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 105, NWS Springfield, MO

June 12, 2007McDonald County, Newton County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 12, 2007, 10:10 AM CDT for McDonald County, Newton County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2007, 10:10 AM CDT (15:10 UTC)
Expired
Jun 12, 2007, 4:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

Counties McDonald County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 1:42 PM CDTFLASH FLOODNeosho, MOSTREET FLOODING REPORTED IN NEOSHO.
Jun 12, 2:26 PM CDTFLASH FLOODPineville, MOBIG SUGAR ROAD EAST OF PINEVILLE...BEEMAN HOLLOW ROAD WEST OF ANDERSON AND SPLIT LOG ROAD BETWEEN ANDERSON AND GOODMAN WERE FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 212 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
328 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 121512
FFWSGF
MOC119-145-122100-
/X.NEW.KSGF.FF.W.0105.070612T1510Z-070612T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1010 AM CDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCDONALD COUNTY IN SOUTHWEST MISSOURI...
  NEWTON COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 400 PM CDT.

* AT 1005 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE 
  WARNED AREA. RAINFALL RATES HAVE INCREASED SIGNIFICANTLY SINCE 930 
  AM...WITH RAINFALL AMOUNTS OF ONE TO TWO INCHES AN HOUR LIKELY 
  ACROSS THE WARNED AREA THROUGH NOON. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO  
  OCCUR. 

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3649 9461 3676 9462 3675 9459 3676 9457
      3705 9458 3705 9420 3704 9419 3704 9411
      3650 9409

$$

JLT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:40 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 12, 6:40 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 AM CDT TUE JUN 12 2007

...UPDATE TO AVIATION...

.DISCUSSION...

SHOWERS AND THUNDERSTORMS THAT FORMED IN AN AREA OF WEAK ISENTROPIC
LIFT ALONG A BOUNDARY LEFT FROM THE STORMS MONDAY ARE BEING
PERSISTENT THIS MORNING. HEAVY RAINFALL IS OCCURRING WITH RADAR
ESTIMATES OF 3-5 INCHES HAVING FALLEN SO FAR. OF SOME CONCERN IS
THAT 0-3KM MUCAPES OVERNIGHT REMAINED IN THE 1000-1500J/KG RANGE IN
THE AREA OF CURRENT CONVECTIVE DEVELOPMENT. THIS INSTABILITY IS
BEING AIDED BY A WEAK BUT PRESENT LLJ AROUND 15KTS AND WAA NOTED AT
925MB. WHILE THE LLJ WILL DISSIPATE IN THE NEXT FEW HOURS...THE WAA
SHOULD CONTINUE AS THE SUN COMES UP WITH CAPES INCREASING TO AROUND
2000J/KG. THIS COULD BE ENOUGH TO KEEP THE STORMS GOING INTO THE
LATE MORNING AND AFTERNOON WITH A POSSIBLE TRANSITION TO MARGINALLY
SEVERE THUNDERSTORMS ALONG THE MO/KS STATE LINE. THE GREATEST THREAT
WOULD BE WIND GUSTS TO 60MPH AND HAIL TO QUARTER SIZE. IN
ADDITION...HEAVY RAINFALL WILL REMAIN A THREAT ACROSS THOSE AREAS
THAT HAVE ALREADY RECEIVED FLOODING RAINS THE PAST 48 HOURS.

.PREV DISCUSSION.../246 AM CDT TUE JUN 12 2007/

ISOLATED AREA OF HEAVY RAINFALL WITH SOME ASSOCIATED LIGHTNING
CONTINUES TO DEVELOP ALONG ONE OF SEVERAL MESOSCALE BOUNDARIES
ACROSS THE OZARKS. WEAK ISENTROPIC LIFT AND AN ARM OF THE LOW LEVEL
JET LOOK LIKE THEY ARE AIDING IN SUSTAINING THIS CONVECTION. SHOULD
SEE THIS ACTIVITY CONTINUE TO AROUND DAWN WHEN THE LLJ WEAKENS AND
THE WEAK VORTICITY CENTER IN THE MID LEVELS SHIFT EAST OUT OF THE
REGION. WITH THIS SAID...MOST AREAS SHOULD REMAIN DRY TODAY...BUT
JUST ABOUT ANY PLACE IS PRONE TO SEEING A POP-UP SHOWER OR
THUNDERSTORM AS DAY TIME HEATING AND LEFT OVER BOUNDARIES IMPACT
THE MOIST AND UNSTABLE AIRMASS IN PLACE. AFTERNOON MUCAPE VALUES
ACROSS THE SOUTHWESTERN CWA ARE PROGGED TO BE AROUND 2000J/KG WHICH
SHOULD BE SUFFICIENT TO KEEP SHOWERS AND THUNDERSTORMS OVER THE AREA
THROUGH TONIGHT.

FORECAST CHALLENGE AFTER TODAY REMAINS THE POSSIBILITY OF ISOLATED
TO WIDELY SCATTERED SEVERE WEATHER LATE THIS AFTERNOON AND EARLY
EVENING. THEN PRECIP CHANCES THROUGH THE WEEK.

GFS/ECMWF/WRF-NAM HAVE ALL BEEN DOING A PRETTY GOOD JOB WITH THE
FORECAST TO THIS POINT. HIGHLY AMPLIFIED RIDGE FROM THE GREAT LAKES
INTO TEXAS WILL REMAIN IN GENERALLY THE SAME PLACE INTO FRIDAY AS
THE TROUGH OVER THE WEST DEEPENS AND LIFTS OVER THE RIDGE DURING THE
WEEKEND. BLOCKING UPPER LEVEL LOW OVER THE EAST COAST REMAINS IN
PLACE WHICH HELPS KEEP THE RIDGE IN ANCHORED OVER THE CENTER OF THE
COUNTRY. SEVERAL SUBTLE SHORT WAVES WILL LIKELY RIDE UP AND OVER THE
RIDGE DURING THE WEEK AS A CUT OFF LOW DEVELOPS OVER THE
SOUTHWEST....AS NOTED BY THE GFS. THIS WILL KEEP THE CHANCES OF
SHOWERS AND THUNDERSTORMS IN THE AREA...ESPECIALLY OVER EXTREME
WESTERN MISSOURI AND SOUTHEAST KANSAS. SADLY...THESE ARE THE AREAS
THAT RECEIVED RECORD RAINFALL OVER THE LAST 48 HOURS AND COULD DO
WITH A FEW DAYS OF DRY WEATHER. ANY RAIN THAT FALLS AT THIS POINT
WILL ONLY EXACERBATE THE CURRENT FLOODING.

HATCH

&&

.AVIATION...

FOR THE 12Z KSGF/KJLN TAF PACKAGE...ON GOING SHOWERS WITH ISOLATED
THUNDERSTORMS WILL OCCUR AT THE KSGF SITE TO BEGIN THE TAF PERIOD.
IFR VISIBILITIES CAN BE EXPECTED IN THE SHOWER ACTIVITY...WITH LIFR
VISIBILITIES POSSIBLE. THE SHOWER ACTIVITY WILL SLOWLY MOVE THROUGH
THE KSGF SITE THROUGH A MAJORITY OF THE MORNING. THE KJLN TAF SITE
WILL BEGIN THE TAF PERIOD WITH VFR CONDITIONS. SHOWERS AND ISOLATED
SHOWERS WILL CONTINUE TO FORM AND MOVE THROUGH SOUTHEAST KANSAS
TOWARDS THE KJLN TAF SITE. HAVE INCLUDED A TEMPO GROUP FOR TS FOR
THE MID MORNING THROUGH NOON. THIS AFTERNOON THERE IS THE
POSSIBILITY THAT SCATTERED SHOWERS AND THUNDERSTORMS ONCE AGAIN
DEVELOPING.

WISE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 12, 9:32 AM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
932 AM CDT TUE JUN 12 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
932 AM CDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  HEAVY RAINFALL WITH FLASH FLOODING...
  WIND GUSTS TO 60 MPH AND
  HAIL UP TO THE SIZE OF QUARTERS.

  AREAS AFFECTED AND TIMING:

  HEAVY RAINFALL AND FLASH FLOODING OVER SOUTHWEST MISSOURI AND
  SOUTHEAST KANSAS TODAY.

  WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS THIS
  AFTERNOON OVER WESTERN MISSOURI AND SOUTHEAST KANSAS.

  DISCUSSION:

  A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS SOUTHWEST
  MISSOURI AND SOUTHEAST KANSAS THIS MORNING.  A CLUSTER OF
  THUNDERSTORMS DEVELOPED OVERNIGHT BRINGING ANOTHER ROUND
  OF TORRENTIAL RAINFALL ACROSS SOUTHEAST KANSAS AND SOUTHWEST
  MISSOURI.  THIS RAINFALL HAS CAUSED ADDITIONAL FLASH FLOODING
  TO OCCUR IN LOCATIONS ALREADY AFFECTED WITH FLOODING FROM
  THIS PAST WEEKENDS HEAVY RAIN.  RUNOFF FLOODING FROM ALL
  OF THE HEAVY RAIN WILL LIKELY CONTINUE THROUGH THE REMAINDER
  OF TODAY AND INTO TONIGHT.

  IN ADDITION...THIS MORNINGS CLUSTER OF THUNDERSTORMS HAS LEFT
  SEVERAL SURFACE BOUNDARIES ACROSS THE AREA WHICH COULD HELP
  TO REDEVELOP SCATTERED STORMS THIS AFTERNOON AS THE INSTABILITY
  INCREASES.  SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE
  WITH WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS
  SHOULD THE INSTABILITY BECOME STRONG ENOUGH.  THE STRONG TO SEVERE
  STORMS WILL BE POSSIBLE OVER SOUTHWEST MISSOURI AND SOUTHEAST
  KANSAS...MAINLY SOUTH AND WEST OF A WARSAW TO WEST PLAINS LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  THUNDERSTORMS WILL REMAIN POSSIBLE ON AN AFTERNOON BASIS THROUGH
  SATURDAY. A STAGNANT WEATHER PATTERN WILL CONTINUE THROUGH THE
  END OF THE WEEK. THIS WILL KEEP THE UNSTABLE AND HUMID AIRMASS
  ACROSS THE REGION. THUNDERSTORMS WILL BE SCATTERED IN
  NATURE...AND BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND
  GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER
  SPOTTERS ARE REQUESTED TO RELAY ANY FURTHER FLOOD REPORTS TO
  LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG/HATCH

In the hours before

Local storm report, Jun 12, 8:57 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
857 AM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     FLOOD            5 NW MOUNDVILLE         37.82N 94.52W
06/12/2007                   VERNON             MO   DEPT OF HIGHWAYS

            ROUTE KK BETWEEN 43 AND T FLOODED.

&&

SRUNNELS
Local storm report, Jun 12, 9:02 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
902 AM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     FLASH FLOOD      2 N FORDLAND            37.19N 92.94W
06/12/2007                   WEBSTER            MO   AIRPLANE PILOT

            KINGFISHER ROAD FLOODED AND BRIDE OVER PANTHER CREEK
            WASHED OUT.

&&

SRUNNELS
Local storm report, Jun 12, 9:02 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
902 AM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     FLASH FLOOD      2 N FORDLAND            37.19N 92.94W
06/12/2007                   WEBSTER            MO   DEPT OF HIGHWAYS

            KINGFISHER ROAD FLOODED AND BRIDGE OVER PANTHER CREEK
            WASHED OUT.

&&

SRUNNELS
Local storm report, Jun 12, 9:39 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
939 AM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 AM     FLASH FLOOD      PITTSBURG               37.41N 94.70W
06/12/2007                   CRAWFORD           KS   TRAINED SPOTTER

            CITY STREETS, INCLUDING FORD AND BROADWAY, FLOODED.

&&

SRUNNELS
Local storm report, Jun 12, 9:42 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
942 AM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     FLASH FLOOD      5 NW DOGWOOD            37.09N 92.89W
06/12/2007                   WEBSTER            MO   EMERGENCY MNGR

            Z HIGHWAY FLOODED AT FOX FORD AND BLACKBERRY. SEVEN FOOT
            CULVERT WASHED OUT ON BLACKBERRY. MEASURED RAINFALL
            EXCEEDING 6 INCHES.

&&

SRUNNELS
Local storm report, Jun 12, 10:02 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1002 AM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     FLASH FLOOD      STOTTS CITY             37.10N 93.95W
06/12/2007                   LAWRENCE           MO   DEPT OF HIGHWAYS

            HIGHWAY 97 FLOODED SOUTHWARD TO HIGHWAY 60.

0745 AM     FLASH FLOOD      7 SE JASPER             37.26N 94.21W
06/12/2007                   JASPER             MO   DEPT OF HIGHWAYS

            HIGHWAY N BETWEEN HIGHWAY 71 AND MISSOURI 37

0745 AM     FLASH FLOOD      8 NE MILLER             37.30N 93.74W
06/12/2007                   DADE               MO   DEPT OF HIGHWAYS

            INTERSECTION OF DD AND M

0745 AM     FLASH FLOOD      ALBA                    37.24N 94.42W
06/12/2007                   JASPER             MO   DEPT OF HIGHWAYS

            HIGHWAY O FLOODED BETWEEN 96 AND H

0745 AM     FLASH FLOOD      CARL JUNCTION           37.18N 94.57W
06/12/2007                   JASPER             MO   DEPT OF HIGHWAYS

            CENTER CREEK FLOODING ROUTE JJ BETWEEN HIGHWAY Z TO P

0745 AM     FLASH FLOOD      JASPER                  37.34N 94.30W
06/12/2007                   JASPER             MO   DEPT OF HIGHWAYS

            ROUTE H FROM JASPER TO 43 HIGHWAY

0752 AM     FLASH FLOOD      EUDORA                  37.48N 93.54W
06/12/2007                   POLK               MO   DEPT OF HIGHWAYS

            HIGHWAY W FLOODED BETWEEN EUDORA AND DADEVILLE.

0752 AM     FLASH FLOOD      AVA                     36.95N 92.66W
06/12/2007                   DOUGLAS            MO   DEPT OF HIGHWAYS

            HIGHWAY Y FLOODED

&&

SRUNNELS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 1:11 AM CDTFlash Flood WarningSGFDade6 hr
Jun 12, 1:45 AM CDTFlash Flood WarningSGFBarton5 hr
Jun 12, 1:59 AM CDTFlash Flood WarningSGFGreene, Polk6 hr
Jun 12, 5:30 AM CDTFlash Flood WarningSGFWebster7 hr
Jun 12, 6:34 AM CDTFlash Flood WarningSGFBarton, Christian, Dade, Douglas, Jasper, Lawrence6 hr
Jun 12, 7:56 AM CDTFlash Flood WarningSGFBarry, Greene, Stone5 hr
Jun 12, 12:57 PM CDTFlash Flood WarningSGFBarry, Barton, Christian, Douglas, Jasper, Lawrence and 2 more3 hr
Jun 12, 3:29 PM CDTFlash Flood WarningSGFBarton, Christian, Jasper, Lawrence, McDonald, Newton and 1 more6 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.